Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jun 19, 2007, 2:57 PM AKDT. It took effect at Jun 19, 2007, 7:57 PM AKDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 2:57 PM AKDT (22:57 UTC)
- In effect from
- Jun 19, 2007, 7:57 PM AKDT
- Expired
- Jun 19, 2007, 8:25 PM AKDT
- In force
- 28 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK58 PAFC 200359 SVRAFC AKZ111-145-200430- /O.NEW.PAFC.SV.W.0003.070620T0357Z-070620T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 757 PM ADT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MATANUSKA VALLEY AREA OF ALASKA... SUSITNA VALLEY AREA OF ALASKA... * UNTIL 830 PM ADT * AT 755 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER MATANUSKA VALLEY...OR ABOUT 10 MILES NORTHEAST OF MEADOW LAKES...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADOW LAKES BY 815 PM ADT AND NEAR HOUSTON BY 830 PM ADT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 6173 14923 6184 14954 6171 14989 6158 14946 $$ JN
1 follow-up statement
000 WWAK58 PAFC 200425 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 825 PM ADT TUE JUN 19 2007 AKZ111-145-200435- /O.CAN.PAFC.SV.W.0003.000000T0000Z-070620T0430Z/ MATANUSKA VALLEY AK-SUSITNA VALLEY AK- 825 PM ADT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SUSITNA VALLEY AND MATANUSKA VALLEY IS CANCELLED... LAT...LON 6173 14923 6184 14954 6171 14989 6158 14946 $$ JN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:00 AM AKDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 19, 9:00 AM AKDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM ADT TUE JUN 19 2007 .MODEL DISCUSSION...GFS/UKMET SYNOPTIC INITIALIZATIONS IN FAIR AGREEMENT AND HAVE REASONABLE FORECAST TREND THROUGH 60 HR. CONFIDENCE NOT VERY HIGH OUT WEST BEYOND 60 HRS AS MODEL WILL HAVE HARD TIME RESOLVING WEAK OPEN WAVES OVER THE BERING SEA. .UPPER AIR...BLOCKING PATTERN WITH RIDGE OVER THE MAINLAND AND LOW PRESSURE IN THE NE PACIFIC WILL START TO WEAKEN LATER THIS WEEK. UKMET/GFS TEND TO DIG TROUGH SOUTH FROM THE POLE TO A CENTER OVER THE EASTERN BERING SEA. THIS THEN TENDS TO WEAKEN THE RIDGE AND PUSH IT FURTHER SE. THE RESULTING SW FLOW OVER THE MAINLAND WILL USHER IN A PATTERN CHANGE TO THE SOUTHCENTRAL MAINLAND FROM WARM AND DRY TO COOL AND MOIST. .SURFACE... .EAST...THERMAL TROUGH INTENSIFIES TODAY AND WED. HOWEVER...ALSO EXPECT FAIRLY DRY AIR TO SPREAD EAST FROM THE YUKON OVER SOUTHCENTRAL ALASKA TODAY AND WED. THIS WILL PUT A CAP ON SIGNIFICANT CONVECTION OVER THE NEXT COUPLE OF DAYS...THOUGH MAY SEE SOME ISOLATED TSTM ACTIVITY ALONG THE TALKEETNA MOUNTAINS AND NORTHERN COPPER THIS EVENING. CURRENT SAT AND SURFACE OBSERVATIONS SHOW DRYING CONDITIONS MOVING INTO THE COPPER RIVER. THE PROFILER IN THE COPPER RIVER SHOWS SIGNIFICANT INCREASE IN NE WINDS FROM 2KM-5KM THIS AFTERNOON. MODELS ARE SHOWING NE WINDS AND RESULTING DRYING DOWNSLOPE CONDITIONS SPREADING ACROSS SOUTHCENTRAL TONIGHT AND WED. RED FLAG CONDITIONS FOR LOW RH VALUES LIKELY OVER THE COPPER RIVER/AND PORTIONS OF SOUTHCENTRAL THIS AFTERNOON AND WED. SOUTHCENTRAL SHOULD SEE A WEAK MARINE PUSH THU AND MORE SO FRI AND SAT. .WEST...UNSTABLE CONDITIONS LIKELY OVER THE EASTERN KUSKOKWIM VALLEY AND INLAND/NORTH BRISTOL BAY ZONE THIS AFTERNOON/EVE.SHOULD BE UNSTABLE ENOUGH TO KICK OFF ISOLATED THUNDERSTORMS ALONG THE ALASKA RANGE/NORTHERN ALEUTIAN RANGE. THERMAL TROUGH LIKELY TO HOLD UNSTABLE CONDITIONS THESE AREAS THROUGH WED. CONDITIONS SHOULD BECOME MORE STABLE THU AND FRI AS BERING SEA RIDGE BREAKS DOWN AND ALLOWS COOLER AIR AND MOISTURE TO SPREAD EAST FROM THE BERING SEA. COASTAL SW ALASKA WILL CONTINUE IN THE MARINE LAYER THROUGH WED. RAIN LIKELY SPREADING TO COASTAL LOCALS THU. CLOUDY CONDITIONS WITH LOW CLOUDS AND FOG WITH PERIODS OF LIGHT RAIN SHOULD BE THE GENERAL RULE OVER THE BERING SEA/ALEUTIANS THROUGH THU. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...RED FLAG WARNINGS ZONES 141 AND 145. RED FLAG WATCHES ZONES 111 AND 121. RMC JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:50 AM AKDT | Red Flag Warning | AFC | 66 hr | |
| Jun 19, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Jun 19, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Jun 19, 11:59 AM AKDT | Fire Weather Watch | AFC | 19 hr | |
| Jun 19, 2:30 PM AKDT | Severe Thunderstorm Warning | AFC | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.